Alert archive / Washington / Ashfall Advisories in 2006
Ashfall Advisory 2, NWS Portland, OR
NWS Portland, OR issued this ashfall advisory at Jun 9, 2006, 10:03 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2006, 10:03 PM PDT (05:03 UTC)
- Expired
- Jun 10, 2006, 2:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPQR 100503 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1003 PM PDT FRI JUN 9 2006 WAZ019-100900- /O.NEW.KPQR.AF.Y.0002.060610T0503Z-060610T0900Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER... MOUNT ST. HELENS 1003 PM PDT FRI JUN 9 2006 ...ASHFALL ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY FOR THE SOUTH WASHINGTON CASCADES... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED AN ASHFALL ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. AN ASHFALL ADVISORY HAS BEEN ISSUED FOR AREAS ADJACENT TO AND SOUTH OF MT ST HELENS UNTIL 2 AM. SEISMIC MONITORS DETECTED MINOR ACTIVITY...POSSIBLY ROCK FALL...THAT RESULTED IN EMISSION OF VOLCANIC ASH. A PILOT REPORT AT 944 PM PDT REPORTED THE ASH CLOUD REACHED 15000 FT ABOVE SEA LEVEL EXTENDING 7 MILES SOUTH OF THE CRATER. THE ASH PLUME WAS VISIBLE ON SATELLITE IMAGERY. THE ACTIVITY IS EXPECTED TO BE SHORT LIVED AND LIGHT ASH MAY PRECIPITATE OUT NEAR MT ST HELENS AND OVER SOUTHERN SKAMANIA COUNTY. USE CAUTION IN THE VICINITY OF MT ST HELENS. AN ASHFALL ADVISORY MEANS THAT LARGE AMOUNTS OF ASH WILL BE DEPOSITED IN THE ADVISORY AREA. PERSONS WITH RESPIRATORY ILLNESSES SHOULD REMAIN INDOORS TO AVOID INHALING THE ASH PARTICLES...AND ALL PERSONS OUTSIDE SHOULD COVER THEIR MOUTH AND NOSE WITH A MASK OR CLOTH. $$
1 follow-up statement
000 WWUS76 KPQR 100910 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 210 AM PDT SAT JUN 10 2006 WAZ019-101015- /O.EXP.KPQR.AF.Y.0002.000000T0000Z-060610T0900Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER... MOUNT ST. HELENS 210 AM PDT SAT JUN 10 2006 ...ASHFALL ADVISORY HAS EXPIRED... THE ASH FALL ADVISORY IS NO LONGER IN EFFECT. SEISMIC ACTIVITY ON MT ST HELENS...AS WELL AS RADAR AND SATELLITE IMAGERY SUGGEST THAT EMISSIONS FROM THE MOUNTAIN HAVE DIMINISHED AND ARE NO LONGER RISING ABOVE THE CRATER RIM. $$
What forecasters said that day
The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this ashfall advisory went out at Jun 9, 9:00 PM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 9, 9:00 PM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 900 PM PDT FRI JUN 9 2006 .SYNOPSIS...AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL LINGER OVER THE AREA THROUGH THE WEEKEND. ANOTHER LOW OVER THE EASTERN PACIFIC WILL MERGE WITH THIS LOW AND STRETCH ALONG THE COAST INTO CALIFORNIA. THIS WILL RESULT IN TYPICAL EARLY SUMMER WEATHER OF MORNING CLOUDS AND AFTERNOON SUN. NEAR NORMAL TEMPERATURES ARE EXPECTED FOR THE NEXT SEVERAL DAYS. && .SHORT TERM...WATER VAPOR SATELLITE LOOPER SHOWING QUASI-STATIONARY DEEP LAYER LOW PERSISTING OVER THE EASTERN WA WITH HIGH AMPLITUDE RIDGE OVER WESTERN CANADA AND APPROACHING TROUGH WELL OFF THE OREGON COAST. ONSHORE FLOW WILL MAINTAIN A MARINE LAYER TONIGHT FOR SOME MORNING CLOUDS ESPECIALLY NORTH. BUT BY SAT AFTERNOON LOWER LEVEL FLOW BEGINS TURNING SLIGHTLY OFFSHORE WHICH WILL HELP TO CLEAR CLOUDS OUT. HOWEVER AN UPPER LEVEL COOL POOL WILL SLIDE OVER THE SOUTH WASHINGTON CASCADES SAT AFTERNOON...ENOUGH INSTABILITY TO INDICATE A SLIGHT CHANCE OF THUNDERSTORMS. THE NEXT UPPER LEVEL TROUGH WILL BE ALONG THE COAST SUNDAY KEEPING THE AREA UNSTABLE WITH A SLIGHT CHANCE OF LIGHT PRECIPITATION AND NEAR NORMAL TEMPERATURES. THIS COULD BRING SOME CONVECTION TO THE CENTRAL OREGON CASCADES SUN AFTERNOON. THIS TROUGH WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH MONDAY WITH LITTLE CHANGE IN WEATHER CONDITIONS. .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS... MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT THAT AN UPPER LEVEL TROUGH WILL RESIDE OVER THE PACIFIC NORTHWEST THROUGHOUT THE EXTENDED PERIOD...HOWEVER THE MODELS ARE HAVING A PARTICULARLY HARD TIME TRYING TO RESOLVE THE DETAILS ON WHERE THE EMBEDDED LOWS AND SHORT WAVES WILL BE WITHIN THIS TROUGH AT ANY GIVEN TIME. THEREFORE...DUE TO LOW CONFIDENCE IN THE MODELS...WILL KEEP THE FORECAST AREA SOMEWHAT UNSTABLE WITH SHOWERS OVER THE MOUNTAINS THROUGH THE EXTENDED PERIOD. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD. && .AVIATION...A DEEP MARINE LAYER WILL PERSIST OVER OUR AREA TONIGHT. WRAPAROUND MOISTURE CIRCULATING AROUND THE QUASI STATIONARY UPPER LOW CENTERED IN CENTRAL WASHINGTON WILL BRUSH THE NORTH PART OF OUR AREA OVERNIGHT WITH MAINLY MID/HI CLOUDS. EXPECT MOSTLY VFR CEILINGS INLAND WITH AREAS OF CEILINGS AROUND 025 IN THE MORNING...AND LOW VFR AND MVFR CEILINGS COAST RANGE WESTWARD. EXPECT TO SEE MORE BREAKOUT SAT AFTERNOON THEN WE HAD FRI. && .MARINE...HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE WELL INLAND. SEAS ARE VERY QUIET SO DO NOT EXPECT THE STRONG EBB SAT MORNING TO BE ENOUGH FOR A ROUGH BAR...ALTHOUGH BREAKERS ARE EXPECTED. && .OR/WA...NONE. && .PRELIMINARY POINT TEMPS/POPS... AST 211111 PDX 211111 SLE 111111 EUG 111111 && MORE WEATHER INFORMATION ONLINE AT... Http://weather.gov/portland THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jun 9, 5:18 AM PDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 518 AM PDT FRI JUN 9 2006 ORZ001>013-WAZ019>023-039-040-101230- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 518 AM PDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Ashfall Advisories in Washington, 2006Every ashfall advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.